MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING CONSTRAINED; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING CONSTRAINED; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Scar Tissue (2060)
Date of Event 11/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The dhr was reviewed and no discrepancies relevant to the reported event were found.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: no complication was noted during the initial surgery.Office visit noted states that the patient experienced moderate pain with limited activity.The patient presented with pain, and mua was performed to remove arthrofibrosis.Mua op noted states the patient had only 0-70 degrees of rom.The tissue was very resistant tissue and very stiff for 5 weeks.It took a few minutes to get 105 degrees of rom.The mua op note dated 10 dec 2020: the patient is doing better.All prior surgery caused the patient with a lot of scar tissue.The numbness was noted, but no action was taken as it was related to post-ops symptoms.A definitive root cause cannot be determined.Per package insert: pain, limited rom are known adverse effects of the procedure.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2020-04148, 0002648920-2020-00534.
 
Event or Problem Description
It was reported a patient had a right unilateral knee replacement.Approximately one month post implantation, the patient underwent manipulation under anesthesia due to stiffness and arthrofibrosis.

Brand Name
ARTICULAR SURFACE FIXED BEARING CONSTRAINED
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11029427
Report Number0001822565-2020-04153
Device Sequence Number3487417
Product Code MBH
UDI-Device Identifier00889024244375
UDI-Public(01)00889024244375(17)211231(10)63544602
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberN/A
Device Catalogue Number42522600412
Device Lot Number63544602
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2020
Initial Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight109